MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-781238
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The device was not returned to the manufacturer; therefore, a product analysis could not be performed.The root cause cannot be determined.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization treatment, the coil detached in the microcatheter.There was no reported patient injury or intervention.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The pusher and implant were received for evaluation.Review of the returned implant found the implant to be in good condition, except for a minor bend in the shape.The tether was broken at the markerband location.The pusher was found to have a smashed heater coil and a sharp bend in the body of the pusher.The pusher appeared to be doubled over itself.The monofilament was removed from the pusher for further analysis.The distal end of the monofilament was found to have a tail, which historically is related to tensile forces.Based on the physical evaluation of the returned device, the reported complaint is confirmed, as the implant was returned detached from the pusher.The microcatheter was not returned, preventing complete analysis of the reported complaint.The root cause cannot be definitively determined at this time.Though it cannot be confirmed, the reported complaint is consistent with a coil/pusher that became stuck in a microcatheter and broke upon retraction.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8525483
Report Number2032493-2019-00090
Device Sequence Number2689426
Product Code KRD
UDI-Device Identifier00810170018367
UDI-Public(01)00810170018367(11)180619(17)230531(10)1806195W3
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number45-781238
Device Catalogue Number45-781238
Device Lot Number1806195W3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1